should I switch to avoid lipoatrophy?
Apr 2, 2008
What do you think about switching off a medication that is working but is thought to cause lipoatrophy? I've been on Combivir and Sustiva for two years and my numbers are good. However, I'm worried about problems down the line, since I've read that the AZT in the Combivir can cause fat loss. Should I just leave my regimen be and hope for the best? Or is it okay to switch?
Response from Dr. Pierone
It is ok to switch this regimen to Truvada and Sustiva (or Atripla one tablet nightly). This change has a very high likelihood of success and should also lessen the risk of developing lipoatrophy. In fact, a recent study called SWEET supports this exact approach. This trial was recently presented at the 2008 Retrovirus meeting and showed that patients who switched from Combivir and Sustiva to Truvada and Sustiva had improvements in fat loss. Here is the link to the study report.
Thanks for posting and good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Percentage Of Hiv Test Are Positive?
- Is Vaginal Thrush And Vaginal Yeast Infection The Same Thing?
- Swollen Lymph Glands Under Armpit And Hiv Risk
- Testosterone Cypionate Injection Frequency And Hypogonadism
- When You Get Hiv When Do The Flu-like Symptoms Happen?
- Does Thrush Cause Chest Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.